MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER; URETERAL BALLOON CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER; URETERAL BALLOON CATHETER
Model Number 998010
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter balloon was difficult to inflate during pretest.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is unconfirmed.The sample evaluation was completed on 11aug2020.A sample was received inside sterilization pouch inside ziploc bag with sterilization label.The catheter sample was visual inspected at normal room lighting 12-18" from eye with no visual defects seen.The catheter sample was also checked under 7-20x magnification with no issues seen.An inhouse 0.038" guidewire was inserted into the catheter and it passed with no issues.The guidewire was left in place and a new 10cc inflation device was attached to the balloon hub, the catheter was inflated with no issues and held inflation at rated burst pressure (30atm) for 10 minutes.The device was inflated and deflated an additional 5 time with no functional defects.The process engineer repeated the inflation/deflation process and no issues were found.As the device was able to be inflated, there does not appear to be a relationship between the reported event and the device.The device for the same reason would be considered to meet specification as it was able to inflated a rated burst pressure.As the device, according to the ifu, can be used "for monitoring of pressure" or "infusion of medication and/or contrast medium" it is unknown based on the event whether the device was used for treatment of diagnosis.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded." the ifu also contains the following inflation instructions: "inflating the balloon catheter 1.Fill the inflation device (eagle¿ inflation device) with sterile diluted contrast medium.2.Attach the inflation device to the balloon lumen.3.Inflate the balloon note: do not use air or any gaseous substances as a balloon inflation medium always use sterile liquid media.Note: the use of an inflation device with a pressure gauge is highly recommended to make sure adequate pressure is applied and the rated burst pressure of the balloon is not exceeded.Caution: if loss of pressure in the balloon occurs or the balloon ruptures, immediately stop the procedure, deflate the balloon and remove carefully.Do not attempt to re-inflate the balloon.If after inspection it is noted pieces of the balloon are missing, check for and endoscopically retrieve the fragments when possible.Warning: do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended maximum rated burst pressure.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi.".

Brand Name
BARD X-FORCE BALLOON DILATION CATHETER
Common Device Name
URETERAL BALLOON CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10227797
Report Number1018233-2020-04280
Device Sequence Number536536
Product Code EZN
UDI-Device Identifier10801741052818
UDI-Public(01)10801741052818
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number998010
Device Catalogue Number998010
Device Lot NumberBMCUFM04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date08/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1